ISSN: 1300-7777 E-ISSN: 1308-5263
Stevens-Johnson Syndrome-Like Exanthema Secondary to Methotrexate [Turk J Hematol]
Turk J Hematol. 2002; 19(3): 427-430

Stevens-Johnson Syndrome-Like Exanthema Secondary to Methotrexate

M. Emre Atabek1, Ümran Çalışkan1, Özgür Pırgon1, Hüseyin Tol2, İbrahim Erkul1
1Depatment Of Pediatrics, Medical Faculty, University Of Selçuk, Konya, Turkey
2Depatment Of Dermatology, Medical Faculty, University Of Selçuk, Konya, Turkey

Methotrexate is an antineoplastic drug used commonly in leukemia treatment. Because of becoming resistant to standard doses after 1970s, it is used intermediate or high doses. The complications of high doses are mucositis, vomiting, dermatitis exfoliativa, B-cell dysfunction, hepatotoxicity, nephrotoxicity and bone marrow depression. There were only two studies in literature about Stevens-Johnson syndrome occuring in two patients with acute lymphocytic leukemia and non-Hodgkin lymphoma after receiving high doses methotrexate and leukoverin. We have reported a two-year-old boy patient suffering from acute lymphocytic leukemia (ALL) developed a severe skin reaction two days after administration of high dose methotrexate. The skin lesions simulated Stevens-Johnson syndrome with ulceration of the oral mucosa and erythema multiforme-like target lesions.

Keywords: Methotrexate, Stevens-Johnson syndrome, Acute lymphocytic leukemia (ALL). Turk J Haematol 2002, 19(3): 427-430


M. Emre Atabek, Ümran Çalışkan, Özgür Pırgon, Hüseyin Tol, İbrahim Erkul. Stevens-Johnson Syndrome-Like Exanthema Secondary to Methotrexate. Turk J Hematol. 2002; 19(3): 427-430

Corresponding Author: M. Emre Atabek, Türkiye


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar


 



Impact Factor (2016) = 0.686